Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jun 14, 2024, 12:14 PM PDT for Orange County, San Diego County, California. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2024, 12:14 PM PDT (19:14 UTC)
- Expired
- Jun 17, 2024, 7:00 PM PDT
- In force
- 3 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WHUS46 KSGX 141914 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1214 PM PDT Fri Jun 14 2024 CAZ043-552-150315- /O.NEW.KSGX.BH.S.0012.240614T1914Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1214 PM PDT Fri Jun 14 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Increasing and dangerous rip currents due to elevated surf of 3 to 5 feet this weekend. Mixed south and west swell with long period south swell for Sunday and Monday. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Swim near lifeguards. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ aot
10 follow-up statements
109 WHUS46 KSGX 150308 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 808 PM PDT Fri Jun 14 2024 CAZ043-552-151315- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 808 PM PDT Fri Jun 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
660 WHUS46 KSGX 151054 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 354 AM PDT Sat Jun 15 2024 CAZ043-552-152200- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 354 AM PDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Adams
425 WHUS46 KSGX 152049 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 149 PM PDT Sat Jun 15 2024 CAZ043-552-160500- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 149 PM PDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents can be deadly because water can move more quickly away from the beaches than people can swim towards land. If caught in a rip current, swim parallel to the coast until you are out of the rip current. && $$ Maxwell
706 WHUS46 KSGX 160430 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 930 PM PDT Sat Jun 15 2024 CAZ043-552-161315- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 930 PM PDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
894 WHUS46 KSGX 160858 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 158 AM PDT Sun Jun 16 2024 CAZ043-552-162200- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 158 AM PDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
250 WHUS46 KSGX 161930 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1230 PM PDT Sun Jun 16 2024 CAZ043-552-170500- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1230 PM PDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
017 WHUS46 KSGX 170409 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 909 PM PDT Sun Jun 16 2024 CAZ043-552-171315- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 909 PM PDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Increased rip current activity for swimmers. * ADDITIONAL DETAILS...Surf will subside Monday night and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
508 WHUS46 KSGX 171235 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 535 AM PDT Mon Jun 17 2024 CAZ043-552-172130- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 535 AM PDT Mon Jun 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through 7 PM this evening. * IMPACTS...Increased risk of rip currents and dangerous swimming conditions. * ADDITIONAL DETAILS...Surf will subside tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
768 WHUS46 KSGX 172041 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 141 PM PDT Mon Jun 17 2024 CAZ043-552-180200- /O.CON.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 141 PM PDT Mon Jun 17 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...Surf of 3 to 5 feet with sets to 6 feet and dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through 7 PM this evening. * IMPACTS...Increased risk of rip currents and dangerous swimming conditions. * ADDITIONAL DETAILS...Surf will subside tonight and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
846 WHUS46 KSGX 180141 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 641 PM PDT Mon Jun 17 2024 CAZ043-552-180245- /O.EXP.KSGX.BH.S.0012.000000T0000Z-240618T0200Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 641 PM PDT Mon Jun 17 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PDT THIS EVENING... Swell and surf are subsiding and will continue to subside tonight through Tuesday.. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 9:39 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 9:39 AM PDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
939 AM PDT Fri Jun 14 2024
.SYNOPSIS...
Above average temperatures are expected for inland areas today and
Friday. Several degrees of cooling is expected for Sunday and
Monday, before another round of more gradual warming for Tuesday
through Friday. Night and morning low clouds will continue along
the coast, spreading into portions of the valleys at times. There
will be stronger and gusty southwest to west winds for the
mountains and deserts for this weekend during the late afternoon
through late evening each day. Daytime relative humidity will fall
to 10 to 15 percent in the same areas impacted by wind, creating
elevated fire weather conditions.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Low clouds have been rapidly clearing to the coast this morning with
some beaches in San Diego seeing sunshine. With increasing high
pressure aloft, low cloud and fog coverage will become more
confined to the coast, potentially reaching into portions of the
far western valleys tonight into Saturday morning. Areas of
patchy fog are possible tonight into early Saturday morning,
especially near mesas and other higher coastal terrain. The marine
layer is expected to begin to deepen again Sunday and Monday,
with higher chances of reaching further into the valleys during
that time.
High temperatures today are expected to be a few degrees warmer than
yesterday at the coast with 5 to 12 degrees of warming for inland
areas. An additional few degrees of warming is expected for inland
areas tomorrow, with 3 to 7 degrees of warming for coastal areas.
High temperatures for the hottest locations in the lower deserts
around 115 and in the Inland Empire around 100. Areas of moderate to
locally major heat risk are expected for the low deserts today and
Saturday with moderate heat risk in the Inland Empire Saturday.
With these hot conditions it's recommended to avoid strenuous
outdoor activities if you can, especially between the hours of 10
am and 5 pm, and stay hydrated.
Sunday will be noticeably cooler across the area as a broad
troughing pattern holds over the Western United States. Widespread
cooler conditions will maintain into Monday. In addition to cooler
conditions and increased low cloud coverage, the increase in onshore
flow will generate gusty southwest to west winds for the mountains
and deserts each late afternoon through late evening for the weekend
with gusts to 30 to 40 mph with isolated gusts to around 50 mph in
the northern Coachella Valley below the San Gorgonio Pass.
By Tuesday, guidance is indicating gradual warming will begin for
areas in and west of the mountains. That warming is expected to spread
to the deserts by Wednesday with continued warming for all areas into
at least next Friday. By next Thursday, there is over 60% chance
that above average temperatures will return to the lower deserts,
with chances increasing to over 90% for next weekend. This is a
good indicator that summer is finally settling in, with the
potential for a longer duration heat wave for next weekend into
the following week (week of June 23).
&&
.AVIATION...
141600Z...Coast/Valleys...Rapid clearing this morning across San
Diego county coast. This will expand into Orange County through 17z.
Less marine layer is forecast Friday night and Saturday and more
confined to the immediate coast as upper ridge warming builds
overhead in the wake of the upper trough exiting Arizona. Chances
for low cloud formation is 60 percent for Saturday morning at KCRQ
and KSAN, and 30 percent for KSAN and ceilings will be lower near
1000 feet and 30 percent chance of IFR ceilings and MVFR visibility.
Mountains/Deserts...SKC with unrestricted VIS. Gusty W-NW winds
picking up after 20z Fri, with peak surface wind gusts of 25-35
knots expected. MOD UDDFS expected over and east of the mountains.
&&
.MARINE...
Northwest winds may gust to around 20 knots at times in the far
outer waters near San Clemente Island each afternoon and evening
Saturday through Monday. No other hazardous marine conditions
expected.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from noon to 8 PM PDT Saturday for San Bernardino
and Riverside County Valleys-The Inland Empire.
Excessive Heat Warning until 8 PM PDT Saturday for Coachella
Valley-San Diego County Deserts-San Gorgonio Pass Near
Banning.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE...TardyNearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.